Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 7, 2016, 12:37 PM CDT for 4 counties in Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2016, 12:37 PM CDT (17:37 UTC)
- Expired
- Jul 7, 2016, 1:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:25 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 6:25 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 625 AM CDT THU JUL 7 2016 .UPDATE... Updated aviation section for 12z tafs && .SHORT TERM...(Today through Saturday night) Issued at 256 AM CDT Thu Jul 7 2016 Incredible rainfall rates producing widespread flooding and flash flooding rains across especially western Ky counties around/just east of PAH. Dual Pol and MRMS both show max axis pcpn rates in 2-3" per hour range...with ground truth obs verifying. For example, off duty NWS meteorologist at Calvert City reported 4.6" in 2 hr time span since midnight...which is target/right on with Dual Pol/MRMS rate depictions. Same location yielded 5.5" for the 3 hr total, also on track with depicted radar accumulations. The wave that helped touch this pcpn off is now/will be continuing to move eastward across central Ky and beyond as we head into the early morning hours. Residual lobe of energy overtop the lingering boundary will keep it raining, at times heavily, across our southern Ky counties for a few hours more, before tapering off between sunrise and mid morning. From mid morning to early pm, there may be a relative lull in pcpn, as the wave moves across the Cumberland plateau, and the lobe/boundary extending back into our southern Pennyrile finally pieces off into middle Tn, effectively waning most convective elements, at least temporarily. However, during the pm hours, we shift our eyes northwestward, as the active MCS now over IA/NE...begins to threaten. The gfs all but dissipates it on its dive southeastward, while the NAM suggests it maintains itself and pushes on into/thru the PAH FA. We'll go middle of the road with it, maintaining high chance pops over the northwest counties...then gradually tapering into mid chance (or lower) pops across the remainder of the FA. This best fits the collab pic, with minor massages. Given the chance nature of this incoming pcpn, esp with regard to its southeastward advance, we'll hold off on short fuse FFA for Today, and let it die its natural death upon expiration (we'll continue ongoing FFW/FLW where needed). Then, we should see by pm hours where pcpn, if any, is setting up, and trending on movement, before it threatens areas over our central to southeastern parts that received the heaviest rains. We'll also see how their recovery goes, with regard to any additional FFA headline necessity. Given the extent of the convection, both within and without the FA, the presence of pcpn and associated blow off cloudiness is muting today's highs a little from previous projections. With even just a few hours of thinned clouds, we'll heat up nicely, but should fall shy of Heat Advisory headline thresholds, though triple digits are possible. For Friday into Friday night...the models still project another cold front to enter the forecast picture...driven southward from the strong area of Low pressure making passage over the Great Lakes. Just out of the fetch of the strongest westerlies, the boundary may stall and become quasi stationary again over our area Friday pm-Friday evening...which could result in a focusing mechanism for either strong to svr storms, or another heavy rain setup. We'll continue to outlook that potential on the HWO. Similarly, we'll have to monitor convective progression and blow off elements with regard to Heat Advisory headline necessity for Friday pm. Pops wane, but at least the chance continues, into the weekend, as the primary upper Low now moves east of the Lakes, but the upper ridging occurs over the High Plains, with the PAH FA between the two primary features. The added fuel from diurnal heating will make for the best chance time period to start the weekend. .LONG TERM...(Sunday through Wednesday) Issued at 256 AM CDT Thu Jul 7 2016 A messy extended foreast continues with the superblend of models maintaining a daily chance category pop for all or portions of the forecast area through the entire extended. Synoptically speaking, Mississippi river valley ridging will yield to incoming height falls and broad Low pressure troffing over time. The net result in the meso will be the daily chance cat pops ebbing from highest west to lowest east early, then translating southwest to northeast across the area, as the primary upper Low pressure storm system rides the Canadian border/lifts overtop the Great lakes and the ridging yields to its energy passage in the by then westerlies filtering across the middle to upper Mississippi and Wabash river valleys by the end of the period. && .AVIATION... Issued at 625 AM CDT Thu Jul 7 2016 The large complex of storms finally weakened and moved southeast of the taf sites, however another complex over northwest Missouri at 12z is heading southeast. The complex will likely hold together in some form or fashion as diurnal heating and southwest low-level flow destabilize the atmosphere. The most likely window for storms to arrive at the taf sites is early to mid afternoon. Gusty winds and ifr vsbys should accompany the activity, but not to the same degree as Wed. The only other concern is the lingering ifr cigs early this morning, mainly in the EVV/OWB area. This low cloudiness should burn off by late morning, giving way to a broken cu deck around 3k feet. Redevelopment of low clouds/fog is a potential issue tonight given extremely moist soil. However, enough southwest low-level flow is expected at this time to break up low level clouds/fog. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Jul 7, 9:54 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 954 AM CDT THU JUL 7 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 954 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY INTO EARLY TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. SOME HAIL CANNOT BE RULED OUT. FLOODING REMAINS A SERIOUS CONCERN FROM PORTIONS OF SOUTHERN ILLINOIS INTO WEST KENTUCKY. MONITOR WATCHES...WARNINGS AND STATEMENTS FOR THE LATEST. MAXIMUM HEAT INDEX VALUES COULD TOP OUT FROM 100 TO 105 DEGREES TODAY. THIS WILL BE LARGELY DEPENDENT ON THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUING DAILY STORM CHANCES EXIST. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE FRIDAY AFTERNOON AND EVENING, WITH A MARGINAL TO SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA. DAMAGING WINDS WILL BE THE PRIMARY ASSOCIATED SEVERE WEATHER HAZARD, WITH HEAVY RAIN AND LIGHTNING ACCOMPANYING STORM HAZARDS. THE HEAT INDEX WILL TOP 100 FRIDAY AFTERNOON AND MAY APPROACH OR EXCEED HEAT ADVISORY THRESHOLDS OF 105 AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES FOR POTENTIAL ACTIVATION REQUESTS.
In the hours before
Local storm report, Jul 7, 12:05 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND GST 6 E BENTON 37.10N 89.45W
07/07/2016 M65 MPH SCOTT MO TRAINED SPOTTER
WINDS ESTIMATED
&&
SMITTYLocal storm report, Jul 7, 12:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TSTM WND DMG 6 E BENTON 37.10N 89.45W
07/07/2016 SCOTT MO TRAINED SPOTTER
TREES AND LIMBS DOWN. POWER OUTAGE. PERIODS OF TORRENTIAL
RAIN WITH THIS STORM. WIND GUSTS ESTIMATED 65 MPH.
&&
SMITTYLocal storm report, Jul 7, 12:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 1 N DELTA 37.21N 89.74W
07/07/2016 M50 MPH CAPE GIRARDEAU MO TRAINED SPOTTER
WINDS ESTIMATED. TREE LIMBS DOWN AND TORRENTIAL RAIN
ASSOCIATED WITH THIS STORM.
&&
SMITTYLocal storm report, Jul 7, 12:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1214 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HEAVY RAIN 1 N DELTA 37.21N 89.74W
07/07/2016 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
TORRENTIAL RAIN PRODUCED ABOUT 1 INCH OF RAINFALL WITHIN
ONE HALF HOUR
&&
SMITTYLocal storm report, Jul 7, 12:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1215 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG SCOTT CITY 37.22N 89.53W
07/07/2016 SCOTT MO TRAINED SPOTTER
DOWNED TREES AND POWER LINES.
&&
SMITTYSpecial weather statement, Jul 7, 12:21 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1221 PM CDT THU JUL 7 2016 ILZ075>078-080>094-INZ081-082-085>087-KYZ001>016-018-MOZ111-112- 114-071830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-HENDERSON-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SYMSONIA...LOWES... SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY... NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON... ROCKCASTLE...PRINCETON...FRYER...MORGANFIELD...DIXON... MADISONVILLE...HENDERSON...SIKESTON...CHARLESTON...NEW MADRID 1221 PM CDT THU JUL 7 2016 AT 1220 PM...STRONG THUNDERSTORMS WERE MOVING EAST ACROSS SOUTHERN ILLINOIS AND DEVELOPING ACROSS WEST KENTUCKY. THE LEADING EDGE OF THE LINE EXTENDED FROM NEAR FAIRFIELD ILLINOIS...TO MARION...TO CAIRO...MOVING EAST. THROUGH THE EARLY AFTENROON HOURS...STRONG STORMS WILL BE CAPABLE OF 40 TO 50 MPH WINDS AND SMALL HAIL...ALONG WITH TORRENTIAL RAINFALL IN A SHORT AMOUNT OF TIME. CONTINUE TO MONITOR FOR ADDITIONAL STATEMENTS...AND POSSIBLY WATCHES AND WARNINGS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 10 more | 8 hr |
| Jul 6, 8:08 PM CDT | Flash Flood Warning | PAH | Crittenden, Hopkins, Muhlenberg, Webster | 7 hr |
| Jul 6, 9:20 PM CDT | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Jul 6, 9:40 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jul 6, 10:30 PM CDT | Flash Flood Warning | PAH | Livingston | 7 hr |
| Jul 6, 11:03 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 27 min |
| Jul 6, 11:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:16 AM CDT | Flash Flood Warning | PAH | McCracken, Marshall | 7 hr |
| Jul 7, 1:37 AM CDT | River Flood Warning | PAH | Christian, Trigg | 12 hr |
| Jul 7, 1:40 AM CDT | River Flood Warning | PAH | Christian, Trigg | 19 hr |
| Jul 7, 3:02 AM CDT | Areal Flood Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Muhlenberg, Todd and 1 more | 9 hr |
| Jul 7, 3:07 AM CDT | Flash Flood Warning | PAH | Lyon, Trigg | 4 hr |
| Jul 7, 3:40 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jul 7, 3:51 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 7, 3:58 AM CDT | Special Weather Statement | PAH | Calloway | 47 min |
| Jul 7, 7:55 AM CDT | Areal Flood Warning | PAH | McCracken, Marshall | 3 hr |
| Jul 7, 8:52 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Christian, Crittenden, Graves and 11 more | 6 hr |
| Jul 7, 12:13 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 32 min |
| Jul 7, 12:40 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 35 min |
| Jul 7, 12:44 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, McCracken, Marshall | 3 hr |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 26 min |
| Jul 7, 1:17 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 3 hr |
| Jul 7, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 29 min |
| Jul 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
| Jul 7, 1:57 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 5 hr |
| Jul 7, 2:02 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 28 min |
| Jul 7, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Jul 7, 3:15 PM CDT | Areal Flood Advisory | PAH | Hopkins, Webster | 2 hr |
| Jul 6, 10:51 PM CDT | Flash Flood Warning | PAH | Jackson, Johnson | 3 hr |
| Jul 7, 5:14 AM CDT | Dense Fog Advisory | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more | 3 hr |
| Jul 7, 11:49 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Jul 7, 12:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 30 min |
| Jul 7, 11:16 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 29 min |
| Jul 7, 11:38 AM CDT | Special Weather Statement | PAH | Cape Girardeau, Scott | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.